MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US S-ROM*REAMER STRAIGHT 6MM; HIP INSTRUMENTS : REAMERS

DEPUY ORTHOPAEDICS INC US S-ROM*REAMER STRAIGHT 6MM; HIP INSTRUMENTS : REAMERS
Model Number 53-5506
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/22/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Loan instrument breakage, intra-operatively, product code 535506 - 6mm srom straight reamer during reaming the reamer broke into 2 pieces, both pieces were removed from the patient.An additional incision was made to remove 1 part.
 
Additional Manufacturer Narrative
Product complaint # : (b)(4).Investigation summary : the device associated with this report was not returned.However, a review of the provided photograph confirmed the complaint.The investigation could not verify or identify any product contribution to the reported event with the information provided.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Device history review : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Common Device Name
HIP INSTRUMENTS : REAMERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key11414439
Report Number1818910-2021-04431
Device Sequence Number4189461
Product Code HTO
UDI-Device Identifier10603295172536
UDI-Public10603295172536
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number53-5506
Device Catalogue Number535506
Device Lot NumberBM0197
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/22/2021
Supplement Date Received by Manufacturer05/07/2021
Initial Report FDA Received Date03/04/2021
Supplement Report FDA Received Date05/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age66 YR